MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X53MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X53MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number UH1-53-28
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised due to dislocation of the uhr bipolar head from the patient's native acetabulum.A hemi hip was converted to a total hip with a constrained liner (stem was retained).Rep confirmed that pictures can be provided and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a uhr head was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a left total hip arthroplasty since i was able to see the implant x-ray.I was also able to see what is described as the device used which was explanted.I was not provided the operation reports so i base my confirmation on the information provided.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of disassociation of a bipolar component from a constrained insert are multifactorial including surgical technique in the way the implant is assembled and inserted.In this case the hip construct dislocated and therefore the disassociation could have occurred due to the trauma of the dislocation of the hip.There was no mention as to whether or not an attempt was made at reduction which could cause disassociation.Patient factors including activity level, and bmi could play a role but i doubt it in this case which happened only a few days after surgery.Implant factors can contribute.The implant must be returned to stryker engineers as described below in order to determine the tolerances.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a left total hip arthroplasty since i was able to see the implant x-ray.I was also able to see what is described as the device used which was explanted.I was not provided the operation reports so i base my confirmation on the information provided.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of disassociation of a bipolar component from a constrained insert are multifactorial including surgical technique in the way the implant is assembled and inserted.In this case the hip construct dislocated and therefore the disassociation could have occurred due to the trauma of the dislocation of the hip.There was no mention as to whether or not an attempt was made at reduction which could cause disassociation.Patient factors including activity level, and bmi could play a role but i doubt it in this case which happened only a few days after surgery.Implant factors can contribute.The implant must be returned to stryker engineers as described below in order to determine the tolerances.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
UHR BIPOLAR 28X53MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23743207
Report Number0002249697-2025-01423
Device Sequence Number18248036
Product Code JDI
UDI-Device Identifier07613327017205
UDI-Public07613327017205
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUH1-53-28
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight86 KG